Alert archive / Florida / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 128, NWS Jacksonville, FL

July 11, 2021Clay County, Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 11, 2021, 4:02 PM EDT for Clay County, Duval County, Florida. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 4:02 PM EDT (20:02 UTC)
Expired
Jul 11, 2021, 4:13 PM EDT
In force
11 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Clay County, FL, Duval County, FL

The radar

The Jacksonville radar (KJAX), 42 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WUUS52 KJAX 112002
SVRJAX
FLC019-031-112030-
/O.NEW.KJAX.SV.W.0128.210711T2002Z-210711T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
402 PM EDT Sun Jul 11 2021

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Clay County in northeastern Florida...
  Southwestern Duval County in northeastern Florida...

* Until 430 PM EDT.

* At 402 PM EDT, a severe thunderstorm was located near Maxville, or
  8 miles north of Middleburg, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Cecil Field, Oakleaf Plantation, Baldwin and Jacksonville Heights. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3005 8195 3011 8204 3033 8196 3023 8170
TIME...MOT...LOC 2002Z 213DEG 8KT 3017 8194 

HAIL...0.88IN
WIND...60MPH
 
$$

AK
1 follow-up statement
641 
WWUS52 KJAX 112013
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
413 PM EDT Sun Jul 11 2021

FLC019-031-112023-
/O.CAN.KJAX.SV.W.0128.000000T0000Z-210711T2030Z/
Clay FL-Duval FL-
413 PM EDT Sun Jul 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.

LAT...LON 3005 8195 3011 8204 3033 8196 3023 8170
TIME...MOT...LOC 2011Z 213DEG 8KT 3019 8192 

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:03 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 11, 2:03 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
203 PM EDT Sun Jul 11 2021

.AVIATION...
[Through 18Z Monday]

Showers and thunderstorms will expand in coverage across the
inland terminals as the afternoon progresses. We included TEMPO
groups for briefly gusty winds and MVFR conditions at the Duval
County terminals and GNV through 00Z, with brief periods of IFR
conditions also possible during heavier downpours. Southeasterly
surface winds will increase to 10-15 knots at the coastal
terminals this afternoon, where thunderstorm activity will shift
inland, where VFR conditions should prevail through the afternoon
and overnight hours. The Atlantic sea breeze boundary should reach
VQQ towards 21Z. VFR conditions should then prevail area-wide
after 02Z, with southerly surface winds decreasing to 5 knots or
less overnight. Showers may develop near the coastal terminals
after 13Z on Monday, where southeasterly surface winds will
increase to around 10 knots towards 14Z.

&&

.PREV DISCUSSION [1045 AM EDT]...

.NEAR TERM [Through Tonight]...

Sfc analysis shows weak high pressure ridge is just south of the
forecast area and we have light southwest low level flow over the
area. PWATs per satellite imagery are near average, close to 1.8
inches, and skies are mostly clear over the region. For Today and
tonight, the ridge axis will begin to move north into northern FL
and moisture levels may increase as mean 0-6 km flow backs with a
bit more southerly component. The model blends as well as CAM
models show more activity today than on Saturday, with the best
chances of showers and storms developing this afternoon near and
west of I-95 as the east coast sea breeze is able to push inland
due to weaker southwest flow and more heating across inland areas.
Have kept the POPs of about 50-60 percent for northeast FL and
about 40-60 percent for southeast GA. The HRRR is suggesting that
numerous convection could be displaced a little further inland so
nudged the likely POPs toward the Suwannee Valley area. Main
t-storm hazards continue to be locally heavy rainfall, frequent
lightning, and gusty winds of about 50 mph. DCAPE values may be a
little high so we can't rule out a brief isolated severe storm
with higher winds. Pockets of 2-3 inches rain possible due to weak
storm motion. Highs today will be in the lower 90s inland and
upper 80s at the coast. Tonight, for now, anticipate scattered
convection across the forecast area that winds down by about
midnight and sky cover will diminish toward early morning. Lows
tonight generally around 70-75.

.SHORT TERM [Monday Through Tuesday]...

High pressure ridge axis will be north of the region with low level flow
remains from the SE, allowing the east coast seabreeze to move inland each
afternoon and collide with the Gulf coast seabreeze near I-75. An
upper level low will track over the area from the Bahamas Monday
into Tuesday. This feature will cool off the mid level temperatures
to around -10 to -12 Celsius range and steepen lapse rates to up
to 7.0 C/km. The combination of diurnal heating, seabreeze
collisions, and steeper lapse rates will enhance strong to severe
thunderstorm potential with gusty winds and hail the most likely
hazards. Shower and thunderstorm coverage will be more limited
over SE GA and the NE FL coast north of Jacksonville due to the
intrusion of drier air aloft as ridging in the low and mid levels
persist along the Carolina coast during the period. Temperatures
during this period will be near normal inland with highs in the
low 90s and lows in the low 70s and slightly below normal along
the coast with highs in the upper 80s with above normal lows in
the mid to upper 70s.

.LONG TERM [Wednesday Through Sunday]...

Onshore southeasterly flow will prevail during the period with
Bermuda high pressure to our east. Wednesday will feature the
greatest chances for showers and storms as PWAT levels near 2.0
inches linger over the region in the wake of an upper level low
lifting away from the area towards the mid Atlantic states.
Chances will decrease Thursday and Friday as high pressure centers
east of the Carolinas decreasing PWAT levels down to around 1.50
inches increasing the subsidence over our area with isolated to
scattered thunderstorms possible as the southeast flow pushes the
east coast seabreeze well inland. Moisture levels will increase
slightly over the weekend as another upper level low traverses the
western Atlantic towards the Bahamas and FL with scattered
thunderstorm coverage over NE FL and SE GA during the afternoon.

Temperatures will be slightly below normal for highs on Wednesday
over NE FL in the upper 80s and near 90 degrees over SE GA, then
increase to near normal high around 90 degrees Thursday into the
weekend. Overnight lows will be near normal inland and above
normal along the coast in the mid to upper 70s.

.MARINE...

Atlantic ridging centered near Bermuda is extending its axis
westward across the northeast Florida waters. The positioning of
this feature will allow for development of the Atlantic sea breeze
over the near shore waters towards noon, with showers and
thunderstorms developing inland this afternoon as the sea breeze
progresses inland. Thunderstorms may then move back eastward
across our coastal waters early this evening. Atlantic high
pressure will then lift northward early in the week, resulting in
prevailing onshore winds through midweek. Seas of 2-4 feet will
prevail both near shore and offshore during the next several days.
Showers and thunderstorms may increase in coverage on Tuesday
night and Wednesday as an inverted trough moves westward across
our region. High pressure will then weaken off the southeastern
seaboard late this week.

Rip Currents: The afternoon sea breeze with combine with a
persistent east-southeasterly ocean swell and the outgoing tide to
produce a low-end moderate risk at area beaches this afternoon.
Onshore winds will keep a moderate risk in place at all area
beaches through midweek.

.HYDROLOGY...

Forecast crests along the lower Santa Fe River have been lowered,
and minor to moderate flooding is expected to continue during the
next several days, with the flood wave reaching the confluence
with the lower portion of the Suwannee River late this week, when
minor flooding is expected to begin around the Hildreth gauge.
The St. Marys River has crested near Macclenny, with moderate
flooding expected to continue during the next few days. Minor
flooding is forecast to begin along the lower Suwannee River
bordering Gilchrist County late this week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  89  71  90  71 /  40  40  20  50  10
SSI  77  87  78  87  78 /  30  20  20  30  20
JAX  73  90  74  88  75 /  40  30  30  50  20
SGJ  74  87  75  87  75 /  30  30  30  40  20
GNV  72  89  72  89  72 /  60  40  30  70  10
OCF  72  90  72  89  73 /  60  50  30  70  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 11, 1:42 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
142 PM EDT Sun Jul 11 2021

FLZ035-136-236-111830-
Eastern Alachua FL-Western Alachua FL-Gilchrist FL-
142 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST AND
SOUTHWESTERN ALACHUA COUNTIES UNTIL 230 PM EDT...

* At 142 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over East Bronson, or near Bronson,
  moving north at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Archer and Newberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2967 8237 2948 8241 2948 8255 2954 8256
      2953 8265 2956 8266 2956 8274 2968 8274
TIME...MOT...LOC 1742Z 189DEG 9KT 2948 8258

NELSON
Special weather statement, Jul 11, 2:15 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT Sun Jul 11 2021

FLZ136-236-111900-
Eastern Alachua FL-Western Alachua FL-
215 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALACHUA COUNTY UNTIL
300 PM EDT...

* At 215 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southwest of Alachua, or 14
  miles east of Trenton, moving north at 10 mph.

* Nickel size hail, wind gusts of 45 to 55 mph, and minor flooding
  due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Alachua, High Springs, Newberry and La Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2983 8264 2985 8263 2985 8262 2986 8262
      2985 8261 2987 8259 2988 8259 2987 8236
      2958 8243 2958 8266 2983 8266
TIME...MOT...LOC 1815Z 188DEG 8KT 2967 8259

AK
Special weather statement, Jul 11, 2:47 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
247 PM EDT Sun Jul 11 2021

FLZ030-031-035-136-222-236-111930-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
Bradford FL-Gilchrist FL-
247 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILCHRIST...CENTRAL
BRADFORD...NORTHWESTERN ALACHUA...UNION AND SOUTHERN COLUMBIA
COUNTIES UNTIL 330 PM EDT...

* At 247 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Alachua, or 7 miles south of
  Worthington Spring, moving north at 20 mph.

* Small hail, excessive cloud-to-ground lightning, winds in excess of
  45 mph, and minor flooding due to heavy rainfall is possible with
  this storm.

* Locations impacted include...
  Lake Butler, Raiford, Worthington Spring, Ichetucknee Spring,
  Columbia, Alachua, High Springs, Fort White, Worthington Springs
  and Palestine Community.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3014 8213 2972 8225 2974 8276 2996 8278
      2997 8276 2998 8276 2999 8278 3014 8279
TIME...MOT...LOC 1847Z 180DEG 18KT 2982 8242

AK
Special weather statement, Jul 11, 3:23 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Sun Jul 11 2021

FLZ023-030-031-112015-
Baker FL-Union FL-Bradford FL-
323 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...SOUTHERN BAKER AND
UNION COUNTIES UNTIL 415 PM EDT...

* At 323 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over New River, or near Lake Butler,
  moving northeast at 15 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Starke, Lake Butler, Raiford, Worthington Spring, Macclenny, Glen
  St. Mary, Worthington Springs, Groves, Beasley and New River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3037 8234 3033 8205 3023 8205 2981 8208
      2984 8214 2984 8216 2994 8246
TIME...MOT...LOC 1923Z 220DEG 14KT 2995 8230

AK
Special weather statement, Jul 11, 3:52 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
352 PM EDT Sun Jul 11 2021

FLZ232-325-425-112030-
Western Clay FL-Western Duval FL-South Central Duval FL-
352 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 430 PM EDT...

* At 351 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Maxville, or 7 miles northwest
  of Middleburg, moving northeast at 10 mph.

* Small hail, excessive cloud-to-ground lightning, wind gusts of 45
  to 55 mph, and minor flooding due to heavy rainfall is possible
  with this storm.

* Locations impacted include...
  Middleburg, Cecil Field, Oakleaf Plantation, Bellair-Meadowbrook
  Terrace, Baldwin and Jacksonville Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3019 8173 3018 8174 3005 8189 3012 8204
      3035 8195 3025 8166
TIME...MOT...LOC 1951Z 208DEG 9KT 3015 8195

AK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:42 PM EDTSpecial Weather StatementJAXAlachua48 min
Jul 11, 2:15 PM EDTSpecial Weather StatementJAXAlachua45 min
Jul 11, 2:47 PM EDTSpecial Weather StatementJAXUnion43 min
Jul 11, 3:23 PM EDTSpecial Weather StatementJAXBaker, Bradford, Union52 min
Jul 11, 3:52 PM EDTSpecial Weather StatementJAXClay38 min
Jul 11, 4:20 PM EDTSpecial Weather StatementJAXMarion40 min
Jul 11, 4:22 PM EDTSpecial Weather StatementJAXDuval38 min
Jul 11, 4:26 PM EDTSpecial Weather StatementJAXClay34 min
Jul 11, 4:49 PM EDTSpecial Weather StatementJAXClay26 min
Jul 11, 5:23 PM EDTSpecial Weather StatementJAXDuval37 min
Jul 11, 5:39 PM EDTSpecial Weather StatementJAXFlagler36 min
Jul 11, 6:04 PM EDTSpecial Weather StatementJAXSaint Johns26 min
Jul 11, 6:27 PM EDTSpecial Weather StatementJAXPutnam33 min
Jul 11, 6:32 PM EDTSpecial Marine WarningJAX33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.